Just a corner lifted up. Does that ruin the effectiveness of the patch?
I am on Fentanyl patch and deal with the same thing. After a day or 2 the patch starts to curl up around edges, but as long as the biggest part of patch is attached, you will be fine. Here is an idea I read on here and it really makes a difference. Placing the patch on upper inner thigh. Rub your hands together to create heat and lay on batch till heat disappears. In this area, the patch does not curl, and is seen by very few, not that we have to hide anything. I was sceptical, but it works very well. The higher the better. Absorption is good and as close to the heart as if you put on upper arm. I was shocked at the difference.
If it's just the corner, there should be no problem since the medicine is about 3/8s of an inch in from the edge. Showering has never been a problem for me. If you're having a problem with the duration of the patch, are you placing it on your upper arms, just under the collar bone or the top of your back as shown in the directions? That's what my pharmacologist told me would give me the highest absorption. I myself cannot tolerate them in those areas except my upper arms. And you cannot place them in the same location for 4 weeks. So I place them on my upper legs. The patches work great for me for the whole 7 days and I can even keep them on an extra day sometimes to eventually store up more patches--:) Sorry that you're having problems with them. The Butrans patches have mostly kept me out of the ER. What a god send for me.
One possible way to deal with that is by using a specific kind of medical tape, and putting it on the top and bottom of the patch, but NOT over the medicated area at all. If you are worried about it getting wet at all (I kinda am. The main ingredient in it is water soluble.) then you can place plastic over the entirety of it, and then place tape around the edges of the plastic wrap. Not sure if it needs too be a specific kind of plastic, but its what I have started to do. Just started the patch yesterday though.
I was on the Butrans patches for about a year. They still work, but don't last as long as they should. They always "ran out" around day 4 or 5. (I could feel the difference in the effectiveness) no matter how hard i try to keep it dry, it would get damp sometimes. The only time the patch worked the full week is when i was hospitalized and couldn't take a shower. Hope this helps..
- Butrans Information for Consumers
- Butrans Information for Healthcare Professionals (includes dosage details)
- Side Effects of Butrans (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 23 May 2011 • 2 answers
Updated 1 Aug 2013 • 2 answers
Updated 26 May 2015 • 4 answers
Updated 2 Jun 2017 • 2 answers
Updated 1 May 2017 • 1 answer